Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The sum-product splitting property and injective direct sums of modules over von Neumann regular rings


Author: Birge Zimmermann-Huisgen
Journal: Proc. Amer. Math. Soc. 83 (1981), 251-254
MSC: Primary 16A52; Secondary 16A30
DOI: https://doi.org/10.1090/S0002-9939-1981-0624908-5
MathSciNet review: 624908
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {({M_i})_{i \in I}}$ be a family of modules over a von Neumann regular ring. It is shown that for the splitness of the canonical inclusion $ { \oplus _{i \in I}}{M_i} \subset \prod\nolimits_{i \in I} {{M_i}} $ it is necessary and sufficient that there be a finite subset $ I'$ of $ I$ such that the restricted sum $ { \oplus _{i \in I\backslash I'}}{M_i}$ is semisimple with finitely many homogeneous components, all simple summands being finite dimensional over their endomorphism rings. This yields a characterization of those families of injectives whose direct sum is again injective.


References [Enhancements On Off] (What's this?)

  • [1] C. Faith, Modules finite over endomorphism ring, Lecture Notes in Math., vol. 246, Springer-Verlag, Berlin and New York, 1972. MR 0342541 (49:7287)
  • [2] K. R. Goodearl, Von Neumann regular rings, Pitman, New York, 1979. MR 533669 (80e:16011)
  • [3] P. A. Griffith, A note on a theorem of Hill, Pacific J. Math. 29 (1969), 279-284. MR 0245613 (39:6919)
  • [4] L. Gruson and C. U. Jensen, Deux applications de la notion de $ L$-dimension, C. R. Acad. Sci. Paris Sér. A 282 (1976), 23-24. MR 0401880 (53:5706)
  • [5] H. Lenzing, Direct sums of projective modules as direct summands of their direct product, Comm. Algebra 4 (1976), 681-691. MR 0404335 (53:8137)
  • [6] J. Levine, On the injective hulls of semisimple modules, Trans. Amer. Math. Soc. 135 (1971), 115-126. MR 0306263 (46:5389)
  • [7] B. Sarath and K. Varadarajan, Injectivity of direct sums, Comm. Algebra 1 (1974), 517-530. MR 0346011 (49:10737)
  • [8] W. Zimmermann, Rein injektive direkte Summen von Moduln, Comm. Algebra 5 (1977), 1083-1117. MR 0450327 (56:8623)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A52, 16A30

Retrieve articles in all journals with MSC: 16A52, 16A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0624908-5
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society